Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 23, 2007, 11:41 PM MST for Coconino County, Arizona. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2007, 11:41 PM MST (06:41 UTC)
- Expired
- Nov 24, 2007, 12:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 240641 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 PM MST FRI NOV 23 2007 ...STRONG NORTHEAST WINDS WILL BLOW ACROSS THE FLAGSTAFF AREA THROUGH MUCH OF THIS MORNING... .NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO AS HIGH AS 55 MPH WILL BLOW ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON SATURDAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE SAN FRANCISCO PEAKS TO MUNDS PARK. WINDS ARE EXPECTED TO SLOWLY DECREASE SATURDAY AFTERNOON. NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. PREVAILING WIND SPEEDS ARE FORECAST TO BE 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. AZZ015-241445- /O.NEW.KFGZ.WI.Y.0025.071124T0641Z-071124T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1141 PM MST FRI NOV 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM MST SATURDAY. NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO AS HIGH AS 55 MPH WILL BLOW ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON SATURDAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE SAN FRANCISCO PEAKS TO MUNDS PARK. WINDS ARE EXPECTED TO SLOWLY DECREASE NOON ON SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
3 follow-up statements
000 WWUS75 KFGZ 241401 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 701 AM MST SAT NOV 24 2007 ...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE FLAGSTAFF AREA THROUGH MUCH OF THIS MORNING... .NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 45 MPH WILL CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE SAN FRANCISCO PEAKS...SOUTHWARD TO MUNDS PARK. WINDS ARE EXPECTED TO SLOWLY DECREASE SATURDAY AFTERNOON. NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. AZZ015-241900- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 701 AM MST SAT NOV 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TR HOUGH THE MORNING HOURS. WIND SPEEDS WILL DECREASE TO 15 TO 25 MPH BY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 241422 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 721 AM MST SAT NOV 24 2007 ...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE FLAGSTAFF AREA THROUGH MUCH OF THIS MORNING... .NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 45 MPH WILL CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR AND SOUTH OF THE SAN FRANCISCO PEAKS...SOUTHWARD TO MUNDS PARK. WINDS ARE EXPECTED TO SLOWLY DECREASE SATURDAY AFTERNOON. NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS WELL BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. AZZ015-241900- /O.COR.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 721 AM MST SAT NOV 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THE MORNING HOURS. WIND SPEEDS WILL DECREASE TO 15 TO 25 MPH BY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 241850 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1150 AM MST SAT NOV 24 2007 AZZ015-242000- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-071124T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1150 AM MST SAT NOV 24 2007 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON MST TODAY. GUSTY NORTHEASTERLY WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON HOURS TODAY...AS A LOW PRESSURE SYSTEM SHIFTS FURTHER TO OUR SOUTH AND EAST. WINDS ACROSS THE WESTERN MOGOLLON RIM WILL BE ABOUT 15 TO 25 MPH THROUGH THIS AFTERNOON FOR MOST LOCATIONS...THOUGH ISOLATED GUSTS IN EXCESS OF 40 MPH MAY STILL BE POSSIBLE. SOME FLAGSTAFF AREA WIND GUSTS REPORTED FROM LAST NIGHT AND THIS MORNING INCLUDE... FLAGSTAFF AIRPORT .............. 46 MPH. NORTHERN ARIZONA UNIVERSITY .... 40 MPH. COCONINO HIGH SCHOOL ........... 52 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 23, 8:45 PM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 23, 8:45 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 845 PM MST FRI NOV 23 2007 .SYNOPSIS...A WEATHER SYSTEM DROPPING SOUTHWARD ACROSS ARIZONA THROUGH TONIGHT WILL BRING SOME ISOLATED SHOWERS TO AREAS ALONG THE NEW MEXICO BORDER INTO SATURDAY MORNING...WITH FAIR SKIES CONTINUING ELSEWHERE. BRISK DAYTIME TEMPERATURES AND LOCALLY BREEZY WINDS ARE FORECAST INTO THE WEEKEND. && .DISCUSSION...A FEW CUMULUS CAN BE SEEN OVER NORTHERN ARIZONA THIS EVENING...WITH NOTHING IN THE WAY OF EVEN LIGHT PRECIPITATION. MOST OF THE ACTIVITY IS WELL TO THE SOUTH IN TWCS FORECAST AREA. MODELS ARE SHOWING THE TROUGH AXIS OVER NORTHERN ARIZONA...WILL SLIDE TO THE SOUTHEAST AS THE EVENING WEARS ON. THIS WILL KEEP MOST OF THE ACTIVITY OUT OF THE WHITE MOUNTAINS SAVE FOR A FLURRY...SO THE SLIGHT CHANCE POPS CURRENTLY IN THE FORECAST LOOK GOOD. TEMPERATURE TRENDS ARE ALSO ON TRACK AS WELL FOR THIS EVENING. WINDS ARE ALREADY GUSTING OUT OF THE NE IN THOSE PRIME LOCATIONS RIGHT NOW...AND IT LOOKS LIKE IT WILL CONTINUE. BOTH GFS AND NAM H7 WINDS ARE FORECAST TO PICK UP TONIGHT AS WE HEAD INTO SATURDAY MORNING. CURRENT FORECAST IS ON TRACK FOR THIS EVENING. NO CHANGES ARE PLANNED. .PREVIOUS DISCUSSION (330 PM MST)...MID-LEVEL LOW PRESSURE CURRENTLY ENTRENCHED ACROSS THE STATE WILL GRADUALLY SHIFT SOUTHEASTWARD THROUGH SATURDAY...WITH A SHORTWAVE RIDGE MOVING IN FOR THE LATTER PORTION OF THE WEEKEND. IN THE MEANTIME...ISOLATED AND GENERALLY LIGHT SHOWERS WILL BE POSSIBLE INTO EARLY SATURDAY FOR AREAS ALONG THE NEW MEXICO BORDER...MAINLY ACROSS THE WHITE MOUNTAINS THOUGH EVEN HERE ANY PRECIP AMOUNTS LOOK TO BE RATHER PALTRY. ELSEWHERE ACROSS THE NORTHLAND...MOSTLY CLEAR SKIES SHOULD PERSIST INTO THE WEEKEND. IN ALL...MAIN IMPACT FROM THE CURRENT WEATHER PATTERN WILL BE QUITE BRISK TEMPS AND LOCALLY GUSTY NORTHEASTERLY WINDS THROUGH THE DAY ON SATURDAY. PRIME AREA FOR WINDY CONDITIONS WILL BE ALONG THE SOUTH AND SOUTHWEST SIDES OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. FOR MOST OF NEXT WEEK AFTER THE SHORTWAVE RIDGE PASSAGE...UNCERTAINTY CONTINUES IN WHAT WEATHER PATTERN WILL FORM ACROSS THE REGION. MOST LIKELY SCENARIO SEEMS TO BE A LOW PRESSURE CENTER DEVELOPING OFF THE BAJA COAST...WITH A PROGRESSIVE LONGWAVE TROUGH FORMING ACROSS MUCH OF THE WESTERN UNITED STATES. IT IS DIFFICULT TO COMPLETELY RULE OUT PRECIPITATION WITH THIS SETUP...BUT A WIDESPREAD PRECIPITATION EVENT SEEMS UNLIKELY AT THIS POINT FOR THE NORTHLAND OVER THE 7-DAY FORECAST PERIOD. WILL HAVE SLIGHT CHANCE POPS DURING PORTIONS OF THE MIDDLE OF NEXT WEEK WITH MAX TEMPS WITHIN A FEW DEGREES OF SEASONAL NORMS. KD && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED THIS EVENING. WINDS BECOMING NORTHEAST TONIGHT 10-15KT GUSTING 20-25 KNOTS...THEN NORTHEAST 10-20 KTS GUSTING 20-30 KNOTS SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.